Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 66, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 16, 2020, 4:11 AM EDT. It took effect at Jul 16, 2020, 11:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2020, 4:11 AM EDT (08:11 UTC)
- In effect from
- Jul 16, 2020, 11:00 PM EDT
- Expired
- Jul 17, 2020, 8:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
483 WHUS71 KBUF 160811 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 411 AM EDT Thu Jul 16 2020 LOZ045-161815- /O.NEW.KBUF.SC.Y.0066.200717T0300Z-200717T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 411 AM EDT Thu Jul 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
4 follow-up statements
702 WHUS71 KBUF 161036 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 636 AM EDT Thu Jul 16 2020 LOZ045-162115- /O.CON.KBUF.SC.Y.0066.200717T0300Z-200717T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 636 AM EDT Thu Jul 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
161 WHUS71 KBUF 161736 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 136 PM EDT Thu Jul 16 2020 LOZ045-170145- /O.CON.KBUF.SC.Y.0066.200717T0300Z-200717T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 136 PM EDT Thu Jul 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
789 WHUS71 KBUF 170139 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 939 PM EDT Thu Jul 16 2020 LOZ045-170945- /O.CON.KBUF.SC.Y.0066.200717T0300Z-200717T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 939 PM EDT Thu Jul 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
183 WHUS71 KBUF 170813 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 413 AM EDT Fri Jul 17 2020 LOZ045-171200- /O.CON.KBUF.SC.Y.0066.000000T0000Z-200717T1200Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 413 AM EDT Fri Jul 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 1:56 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 1:56 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 156 AM EDT Thu Jul 16 2020 .SYNOPSIS... A series of weak fronts will support scattered gusty thunderstorms from midday today into this evening. Mid summer heat and humidity can then be expected for Friday through at least the weekend. && .NEAR TERM /THROUGH TODAY/... High clouds spilling in off the convection over the central Great Lakes and Ohio Valley, but quiet early this morning as high pressure centered over Quebec supplies fair dry weather. Weak elevated instability and increasing sw low-level jet may support isold showers, but not much thunder, over far WNY toward daybreak. Very low chance. Well developed MCV associated with current convection over Indiana will push a series of weak fronts through our region later today...and this will lead to some showers and strong to severe storms. Damaging wind gusts still main threat...but backing winds blo 4kft could provide enough shear for isolated tornado. MOST prone time for severe weather will be from 2 PM til 10 PM Thursday...although its possible that at least some weaker convection (showers with isolated thunder) could be problematic as early as late morning. Far western New York remains in a slight risk area as defined by the Storm Prediction Center...with the remainder of the forecast area in a marginal risk area for severe weather. Strong convection this evening, especially from Genesee valley to the east, weakens to scattered showers overnight. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... Cold front will continue to slowly work its way across the region Friday. Due to the combination of both the front and upper level forcing a threat for showers and storms will remain in the forecast. However, with reduced instability and shear remaining in the area on Friday the severe potential will be quite limited. Also, the area will be dominated by a quite moist air mass which will aid any convection to have the potential to produce heavy downpours and gusty winds. Convection will die down and clear out Friday night. In the wake of the cold frontal passage, upper level ridging will attempt to build across the southern two-thirds of the Contiguous United States for the weekend. In its attempt the region will become located in the northern periphery of the upper level ridge and have more of a zonal orientation. This pattern will allow for some shortwave disturbances to pass through the westerly flow aloft. That said, the first shortwave disturbance and its associated surface features will begin to pass through the Western Great Lakes Saturday. Meanwhile, ahead of the surface disturbance the region will be under a warm air advection regime allowing for temperatures to rise up into the upper 80s and low 90s on Saturday. Additionally, Saturday and Saturday night will remain on the dry side. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Upper level shortwave will continue to approach the Eastern Great Lakes Sunday and Monday, while at the surface a slow moving cold front will pass through the region during this time. Following its passage high pressure will build into the region for the later half of this period. That said, there are chances for showers and storms throughout the entirety of the period due to the cold frontal passage and daytime instability. Aside from the shower and storm potential during this time, the other headline is the return of the heat and humidity. High temperatures will rise up into the upper 80s and low 90s across the region throughout the period. However, these temperatures combined with dewpoint temperatures in the low 70s on Sunday and Monday will allow heat indices to reach well into the 90s. The hottest day of this period will be Sunday because of the strong warm air advection occurring. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... High pressure will remain in control across the region through daybreak. Cannot rule out isold shower at JHW toward daybreak. While VFR conditions will prevail today...showers and thunderstorms will become rather widespread during the afternoon and evening. Some of the storms are expected to be strong to severe. Outlook... Tonight...VFR/MVFR with showers and thunderstorms likely. Friday...Mainly VFR. A chance of showers and thunderstorms. Saturday...VFR. Sunday and Monday...Mainly VFR. A chance of showers and thunderstorms. && .MARINE... Winds will veer to the south across the region today, and while winds will freshen a bit in some areas, the main concern will be the likelihood for thunderstorms this afternoon and evening. The storms will have an elevated risk of producing strong wind gusts. A brief period of stronger winds will be possible late this afternoon and tonight. Wind direction will be mainly offshore, however wind speeds may be strong enough for a short-lived round of Small Craft Advisories across the eastern half of Lake Ontario during this timeframe, with both winds and waves possibly meeting SCA criteria across the far eastern Lake Ontario nearshore waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/RSH NEAR TERM...JLA/RSH SHORT TERM...EAJ LONG TERM...EAJ AVIATION...JLA/RSH MARINE...JM/RSH
Hazardous weather outlook, Jul 16, 3:55 AM EDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 355 AM EDT Thu Jul 16 2020 NYZ001-002-010>012-019-020-085-170800- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 355 AM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a slight risk that some thunderstorms this afternoon into early this evening will become severe with damaging winds the main threat, though isolated tornadoes are also possible. There is also a marginal risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-013-021-170800- Monroe-Livingston-Allegany- 355 AM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a marginal risk that some thunderstorms this afternoon into this evening will become severe with damaging winds the main threat. There is also a marginal risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-014-170800- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario- 355 AM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. There is a marginal risk that some thunderstorms late this afternoon through this evening will become severe with damaging winds the main threat. There is also a marginal risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-170800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 355 AM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. There is a slight risk that some thunderstorms this afternoon into early this evening will become severe with strong winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-064-065-SLZ022-024-170800- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 355 AM EDT Thu Jul 16 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. There is a marginal risk that some thunderstorms late this afternoon through this evening will become severe with strong winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:28 AM EDT | Special Weather Statement | BUF | Genesee | 32 min |
| Jul 16, 11:57 AM EDT | Special Weather Statement | BUF | Genesee | 33 min |
| Jul 16, 12:09 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 16, 12:33 PM EDT | Special Weather Statement | BUF | Monroe | 27 min |
| Jul 16, 12:37 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 38 min |
| Jul 16, 1:42 PM EDT | Special Marine Warning | BUF | 93 min | |
| Jul 16, 2:12 PM EDT | Special Marine Warning | BUF | 22 min | |
| Jul 16, 2:39 PM EDT | Special Weather Statement | BUF | Oswego | 36 min |
| Jul 16, 3:04 PM EDT | Special Marine Warning | BUF | 41 min | |
| Jul 16, 3:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 16, 3:52 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 53 min |
| Jul 16, 3:53 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 16, 4:07 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua, Erie | 38 min |
| Jul 16, 4:08 PM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 16, 4:13 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 62 min |
| Jul 16, 4:23 PM EDT | Special Weather Statement | BUF | Monroe | 67 min |
| Jul 16, 4:44 PM EDT | Special Weather Statement | BUF | Erie | 46 min |
| Jul 16, 5:02 PM EDT | Special Weather Statement | BUF | Genesee | 43 min |
| Jul 16, 5:12 PM EDT | Special Weather Statement | BUF | Cattaraugus, Erie | 63 min |
| Jul 16, 5:14 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 46 min |
| Jul 16, 5:36 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 24 min |
| Jul 16, 5:49 PM EDT | Areal Flood Warning | BUF | Chautauqua, Erie, Genesee, Wyoming | 3 hr |
| Jul 16, 5:50 PM EDT | Special Weather Statement | BUF | Genesee, Livingston, Ontario, Wayne | 55 min |
| Jul 16, 5:50 PM EDT | Tornado Warning | BUF | Cattaraugus, Chautauqua | 40 min |
| Jul 16, 5:58 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie, Wyoming | 47 min |
| Jul 16, 6:32 PM EDT | Tornado Warning | BUF | Cattaraugus | 28 min |
| Jul 16, 6:42 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua | 3 hr |
| Jul 16, 6:50 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 40 min |
| Jul 16, 6:59 PM EDT | Tornado Warning | BUF | Cattaraugus | 31 min |
| Jul 16, 7:15 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus | 4 hr |
| Jul 16, 7:17 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 43 min |
| Jul 16, 7:42 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 48 min |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.